Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 32727
Traffic Flow on Road Junctions

Authors: Wah Wah Aung, Cho Cho San


The paper deals with a mathematical model for fluid dynamic flows on road networks which is based on conservation laws. This nonlinear framework is based on the conservation of cars. We focus on traffic circle, which is a finite number of roads that meet at some junctions. The traffic circle with junctions having either one incoming and two outgoing or two incoming and one outgoing roads. We describe the numerical schemes with the particular boundary conditions used to produce approximated solutions of the problem.

Keywords: boundary conditions, conservation laws, finite difference Schemes, traffic flow.

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 2169


[1] G.Bretti, R. Natalini, B. Piccoli, Numerical Approximation of a Traffic Flow Model on Networks, (6/2005).
[2] Y.Chitour, B. Piccoli, Traffic circles and timing of traffic lights for cars flow, Discrete and Continuous Dynamical Systems- Series B 5 (2005), 599-630.
[3] G. Coclite, M. Garavello, B. Piccoli, Traffic Flow on Road Networks, SIAM Journal on Mathematical Analysis 36 (2005), 1862 - 1886.
[4] M. J. Lighthill, G. B. Whitham, on kinematic waves. I. A theory of traffic flow on long crowded roads, Proc, Roy, Soc. London. Ser. A., 229(1955), pp. 317- 345.
[5] P. I. Richards, Shock Waves on the Highway, Oper. Res,4, (1956), pp. 42 - 51.
[6] H. Holden and N. H. Risebro. A Mathematical Model of Traffic Flow on a Network of Unidirectional Roads, SIAM. J. Math. Anal. 26 (1995), 999- 1017.